Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 6, 2014, 7:48 PM EDT for Dade County, Walker County, Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 7:48 PM EDT (23:48 UTC)
- Expired
- Oct 6, 2014, 8:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 7:55 PM EDT | HAIL 1 | 3 Sw Trenton, GA | PICTURES OF QUARTER SIZED HAIL WERE POSTED ON SOCIAL MEDIA. |
| Oct 6, 8:28 PM EDT | HAIL 1 | Lafayette, GA | QUARTER SIZED HAIL IN LAFAYETTE. |
| Oct 6, 8:32 PM EDT | HAIL 1.75 | Lafayette, GA | GOLF BALL SIZED HAIL REPORTED IN LAFAYETTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS52 KFFC 062348
SVRFFC
GAC083-295-070030-
/O.NEW.KFFC.SV.W.0258.141006T2348Z-141007T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 830 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TRENTON...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOOKOUT MOUNTAIN...CHICKAMAUGA AND LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3477 8514 3472 8517 3472 8505 3466 8505
3467 8556 3498 8561 3499 8560
TIME...MOT...LOC 2348Z 271DEG 32KT 3483 8555
$$1 follow-up statement
191
WWUS52 KFFC 062357
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT MON OCT 6 2014
GAC083-295-070030-
/O.CON.KFFC.SV.W.0258.000000T0000Z-141007T0030Z/
WALKER GA-DADE GA-
757 PM EDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR DADE AND WALKER COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLOUDLAND CANYON STATE PARK..MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOOKER...CEDAR GROVE...WILDWOOD...COOPER HEIGHTS...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...CHICKAMAUGA...FAIRVIEW...LINWOOD...
LAFAYETTE...NOBLE...ROCK SPRING...NAOMI AND VILLANOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3477 8514 3472 8517 3472 8505 3466 8505
3467 8556 3498 8561 3499 8560
TIME...MOT...LOC 2357Z 271DEG 32KT 3483 8545
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 7:31 PM EDT, 17 minutes earlier.
Area forecast discussion, Oct 6, 7:31 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 731 PM EDT MON OCT 6 2014 .UPDATE... ACTIVE 500MB PATTERN THROUGH TOMORROW FOR THE CWFA. CURRENTLY...A MID LEVEL DISTURBANCE IS MOVING THROUGH NORTHERN ALABAMA. THIS FEATURE HAS HELPED TO FIRE/SUSTAIN CONVECTION THAT IS MOVING INTO NW GA THIS EVENING AND TO STEEPEN MID LEVEL LAPSE RATES. SMALL HAIL HAS BEEN REPORTED WITH EARLIER STORMS...AND ANTICIPATE ADDITIONAL REPORTS AS THIS ACTIVITY MOVES THROUGH. MODELS DO TYPICALLY HAVE A DIFFICULT TIME LATCHING ONTO THE STRENGTH AND TIMING OF THESE MID LEVEL DISTURBANCES. EARLIER RUNS OF THE HRRR AND WRF DID NOT INITIALIZE VERY WELL. LATER RUNS OF THE HRRR SEEM TO HAVE INITIALIZED A LITTLE BETTER WITH THE CURRENT FEATURE...BUT CONFIDENCE REMAINS LOW ON LATER CONVECTION EARLY TUESDAY MORNING. DID END UP TWEAKING POPS A BIT FOR CURRENT RADAR TRENDS. && .PREV DISCUSSION... /ISSUED 341 PM EDT MON OCT 6 2014/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AN ACTIVE PATTERN WILL PERSIST TONIGHT AND TUESDAY AS MODELS SHOW A SERIES OF DISTURBANCES TRAVERSING THROUGH THE LONG WAVE TROUGH THAT IS CURRENTLY ANCHORED DOWN THE OHIO AND MISSISSIPPI VALLEYS. A DISTURBANCE THAT SPARKED CONVECTION ACROSS MUCH OF NORTH GA THIS MORNING HAS LIFTED NORTHWARD... BUT ONLY TO BE FOLLOWED BY ANOTHER THAT IS CURRENTLY SPARKING SCATTERED SHOWERS AND THUNDERSTORMS NOW MOVING BACK ACROSS MUCH OF NORTH GA... TO INCLUDE THE FAR NORTHERN METRO AREA. LOCAL HIRES MODELS DO NOT HAVE A GOOD HANDLE ON ANY OF THESE DISTURBANCES... BUT SHORT RANGE MODELS SUGGEST THIS LATEST DISTURBANCE WILL PUSH NE THIS EVENING... ONLY TO BE FOLLOWED BY ANOTHER DISTURBANCE THAT COULD SPREAD MORE CONVECTION INTO NW GA LATER TONIGHT. THIS CONVECTION IS EXPECTED TO EVENTUALLY SPREAD DOWN INTO THE ATLANTA AREA BY 9-10 AM TUESDAY MORNING. THIS SHOWER AND THUNDERSTORM POTENTIAL WILL LIKELY PERSIST INTO TUESDAY AFTERNOON BEFORE MODELS HINT AT THE DRIVING UPPER SUPPORT FINALLY LIFTING OUT TO THE NE SOMETIME LATE TUESDAY AFTERNOON OR INTO THE EVENING. FOR NOW... WILL HOLD ONTO A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND WEST CENTRAL GA THROUGH THIS EVENING AND OVERNIGHT... WITH INCREASING CHANCES ACROSS NW GA AFTER MIDNIGHT WITH THE NEXT DISTURBANCE. WILL SPREAD THIS HIGHER POP DOWN INTO NORTH ATLANTA THROUGH TUESDAY MORNING AND EARLY AFTERNOON...BEFORE LIFTING THE HIGHER POPS OUT LATE ON TUESDAY. THEREFORE... EXPECT RAIN CHANCES TO GRADUALLY DIMINISH FROM ATLANTA AREA NORTHWARD FROM LATE TUESDAY AFTERNOON AND INTO TUESDAY EVENING AS THE UPPER TROUGH AXIS FINALLY PUSHES EAST. THIS DRAGS A WEAK COLD FRONT TO NEAR NORTH GA LATE TUESDAY NIGHT... AND WILL WARRANT HOLDING ONTO A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS FAR NORTH GA TUESDAY NIGHT AS THE COLD FRONT SAGS ALONG THE TN/GA STATE LINE BY 6-7 AM WEDNESDAY MORNING. AS FOR SEVERE POTENTIAL... SPC CONTINUES TO SHOW A 5 PERCENT CHANCE ACROSS PARTS OF NW GA INTO EARLY THIS EVENING. WITH INCREASING AFTERNOON CAPE AND MODERATE SHEAR VALUES AND MID LEVEL LAPSE RATES NOTED... JUST CANNOT RULE OUT AN ISOLATED SEVERE STORM POTENTIAL INTO THE EARLY EVENING HOURS... WITH LARGE HAIL BEING THE MAIN THREAT. HOWEVER... MOST STORMS SHOULD REMAIN WELL UNDER SEVER LIMITS WITH SMALL HAIL BEING THE MAIN THREAT INTO THE EVENING. SPC IS HOLDING ONTO A 5 PERCENT CHANCE FOR SEVERE STORMS ACROSS NW GA AGAIN ON TUESDAY WITH THE NEXT AFOREMENTIONED DISTURBANCE LATER TONIGHT. HAIL WILL LIKELY BE THE MAIN THREAT WITH THIS NEXT DISTURBANCE AS WELL...AND MAINLY ACROSS NW GA. STORMS SHOULD REMAIN UNDER SEVERE LIMITS ACROSS THE ATLANTA METRO AREA ON TUESDAY... BUT GENERAL THUNDER IS EXPECTED. AS FOR TEMPS... A MAV AND MET BLEND LOOKED REASONABLE THROUGH THE SHORT TERM PERIOD... WITH NEAR NORMAL LOWS AND HIGHS EXPECTED TONIGHT AND TUESDAY... THEN WARMER THAN NORMAL LOWS TUESDAY NIGHT. 39 LONG TERM /WEDNESDAY THROUGH MONDAY/... NOT A WHOLE LOT IN THE WAY OF CHANGES FOR THE EXTENDED. THE ECMWF ESPECIALLY IS LINGERING SOME MOISTURE ACROSS THE NORTHEAST MOUNTAINS WEDNESDAY MORNING SO DID ADD SOME LOW-END SLIGHT CHANCE POPS /SHOWER WORDING ONLY/. OTHERWISE JUST A REFRESH OF DATA FOR THE 4TH AND 5TH PERIODS...NEW BLENDS OF DEWPOINTS ARE A LITTLE DRIER BEHIND THE WEAK FRONT. STILL SOME CONCERN ABOUT HOW WET THIS WEEKEND MIGHT BE. ECMWF STILL KEEPS MOISTURE A LITTLE FURTHER NORTH AND THE 12Z GFS HAS BACKED OFF A LITTLE ON QPF VALUES BUT OBVIOUSLY STILL TOO FAR OUT TO MAKE ANY MAJOR CHANGES. HAVE LEFT POPS AT HIGH CHANCES FOR NOW. SEE PREVIOUS DISCUSSION BELOW. TDP LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 324 AM EDT MON OCT 6 2014/ UPPER-LEVEL PATTERN UNDERGOES A SIGNIFICANT DE-AMPLIFICATION AS WE HEAD INTO THE THE EXTENDED FORECAST PERIOD WITH ESSENTIALLY ZONAL FLOW PERSISTING THROUGH THE PERIOD. START OF THE EXTENDED PERIOD LOOKS MAINLY DRY BUT PRECIPITATION CHANCES MOVE BACK IN BY THE END OF THE WEEK AND STAY THROUGH THE WEEKEND. AS IS TYPICAL WITH SUCH A FLAT UPPER-LEVEL SCHEME...NO SIGNIFICANT FOCUS IS EXPECTED TO COME ALONG BUT SUFFICIENT MOISTURE...MARGINAL INSTABILITY AND WEAK WAVES RIPPLING THROUGH THE FLOW SHOULD KEEP AT LEAST CHANCE POPS IN ACROSS NORTH GEORGIA THROUGH THE PERIOD. CENTRAL GEORGIA APPEARS MAINLY DRY TO START THE PERIOD...BUT PRECIPITATION CHANCES INCREASE SOME BY THE WEEKEND AS A COLD FRONT DROPS ONTO THE REGION. AS MENTIONED ABOVE... INSTABILITY...ALTHOUGH NOT SPECTACULAR...SHOULD BE SUFFICIENT FOR AT LEAST A SLIGHT CHANCE OF THUNDER TO ACCOMPANY THE CHANCE FOR SHOWERS. AT THIS TIME THERE DOES NOT APPEAR TO BE SUFFICIENT SHEAR OR INSTABILITY FOR MORE THAN GENERAL THUNDERSTORMS...BUT FUTURE TRENDS WILL NEED TO BE MONITORED AS BETTER SHEAR IS NOT TOO FAR NORTH OF THE STATE AND LAPSE RATES DO STEEPEN A LITTLE FOR THE END OF THE WEEK. 20 && .AVIATION... 00Z UPDATE... MID LEVEL DISTURBANCE IS CURRENTLY MOVING THROUGH NORTHERN AL AND NORTHERN GA. THIS FEATURE HAS HELPED TO FIRE AND SUSTAIN CONVECTION ACROSS THE NORTH. DO ANTICIPATE ANY PRECIP TO REMAIN WELL NORTH OF ATL THIS EVENING AND OVERNIGHT. HIGH-RES MODELS HAVE HAD A HARD TIME LATCHING ONTO THE MID LEVEL WAVES...SO CONFIDENCE IS LOW-MED ON CONVECTIVE DEVELOPMENT EARLY TUESDAY MORNING. OTHERWISE...CIGS SHOULD REMAIN WELL ABOVE 3KFT...BUT SOME SCATTERED MVFR IS POSSIBLE AROUND SUNRISE TUESDAY MORNING. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE WRT CONVECTION. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 77 59 82 / 20 40 20 5 ATLANTA 58 78 63 81 / 30 40 20 5 BLAIRSVILLE 51 69 57 77 / 60 60 50 20 CARTERSVILLE 55 77 60 82 / 50 60 20 10 COLUMBUS 56 82 62 85 / 20 20 5 5 GAINESVILLE 56 74 61 79 / 40 50 30 5 MACON 53 82 61 86 / 10 20 5 5 ROME 55 77 58 83 / 60 60 20 5 PEACHTREE CITY 52 79 58 83 / 20 30 10 5 VIDALIA 55 84 62 85 / 5 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 6:14 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 PM EDT MON OCT 6 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-072215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 614 PM EDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE... WEATHER HAZARDS EXPECTED... STRONG THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING FREQUENT LIGHTNING AND SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS FAR NORTHWEST GEORGIA...THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORM WOULD BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL SPARK ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS THAT PUSH ACROSS NORTH GEORGIA TODAY... AND POSSIBLY AGAIN LATER TONIGHT. INSTABILITY WILL BE WEAK ACROSS THE FAR NORTH... HOWEVER COLD TEMPERATURES ALOFT WILL PRODUCE RELATIVELY STEEP MID-LEVEL LAPSE RATES THAT COULD LEAD TO A FEW STRONG STORMS WITH FREQUENT LIGHTNING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING. A FEW STRONG STORMS ARE POSSIBLE TUESDAY ACROSS FAR NORTH GEORGIA WITH AN ADDITIONAL THREAT FOR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 6, 3:23 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON OCT 6 2014
GAZ030-041-062000-
323 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK AND
HARALSON COUNTIES UNTIL 400 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ESOM HILL...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE AS THIS STORM
MOVES ACROSS POLK AND HARALSON COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
BUCHANAN...FELTON...EUBANK LAKE...DRAKETOWN...ANTIOCH...FISH CREEK
AND CEDARTOWN.
THIS STORM HAS EXHIBITED WEAK ROTATION AND ALTHOUGH IT HAS NOT BEEN
STRONG ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AS OF 320PM
EDT...THERE IS THE POTENTIAL FOR A WEAK...BRIEF TORNADO.
&&
LAT...LON 3407 8509 3395 8504 3391 8505 3390 8503
3379 8505 3374 8536 3396 8540
TIME...MOT...LOC 1918Z 250DEG 25KT 3381 8554Special weather statement, Oct 6, 3:45 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT MON OCT 6 2014
GAZ012-020-062015-
345 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN BARTOW AND
GORDON COUNTIES UNTIL 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF CALHOUN...MOVING EAST
NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BARTOW AND GORDON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SONORAVILLE...REDBUD...RANGER AND OAKMAN.
&&
LAT...LON 3460 8472 3461 8472 3460 8472 3459 8468
3458 8465 3451 8465 3439 8492 3443 8497
3462 8473 3462 8471
TIME...MOT...LOC 1945Z 234DEG 32KT 3445 8489Special weather statement, Oct 6, 4:18 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON OCT 6 2014
GAZ006-007-062045-
418 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PISGAH...MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PISGAH...DIAL AND MARGRET.
&&
LAT...LON 3487 8412 3485 8414 3481 8414 3480 8413
3480 8410 3473 8410 3470 8412 3462 8433
3467 8437 3488 8413
TIME...MOT...LOC 2017Z 233DEG 38KT 3467 8430Special weather statement, Oct 6, 6:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT MON OCT 6 2014
GAZ001-002-062315-
626 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 715 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF COLE CITY...MOVING EAST AT 40
MPH.
WIND GUSTS OF 40 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS WALKER AND DADE COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
STEPHENSVILLE...TRENTON...COLE CITY...MORGANVILLE...NEW
ENGLAND...HOOKER...WILDWOOD...CHATTANOOGA VALLEY...LOOKOUT
MOUNTAIN...CHICKAMAUGA AND FAIRVIEW.
THIS STORM HAS EXHIBITED WEAK ROTATION AND ALTHOUGH IT HAS NOT BEEN
STRONG ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AS OF 625PM
EDT...THERE STILL IS THE POTENTIAL FOR A WEAK...BRIEF TORNADO.
&&
LAT...LON 3499 8546 3499 8528 3492 8526 3486 8526
3483 8559 3498 8561 3499 8560 3499 8547
TIME...MOT...LOC 2224Z 258DEG 37KT 3492 8579Special weather statement, Oct 6, 7:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 PM EDT MON OCT 6 2014 GAZ003-004-070015- 738 PM EDT MON OCT 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH WINDS IN WHITFIELD AND CATOOSA COUNTIES UNTIL 815 PM EDT... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRAYSVILLE...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH AND NICKEL SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD AND CATOOSA COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...SALEM...VARNELL AND COHUTTA. && LAT...LON 3499 8484 3485 8486 3487 8524 3499 8523 TIME...MOT...LOC 2338Z 272DEG 33KT 3498 8509
Special weather statement, Oct 6, 7:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT MON OCT 6 2014
GAZ001-002-070030-
740 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WALKER AND DADE COUNTIES UNTIL 830 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 15 MILES WEST OF RISING
FAWN...MOVING EAST AT 30 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...LOOKOUT MOUNTAIN...RISING
FAWN...CLOUDLAND CANYON STATE PARK...CHATTANOOGA VALLEY...COOPER
HEIGHTS...FAIRVIEW...CEDAR GROVE AND CHICKAMAUGA.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3499 8526 3486 8526 3485 8520 3478 8520
3477 8518 3466 8521 3463 8523 3460 8548
3461 8554 3495 8561 3499 8560
TIME...MOT...LOC 2340Z 267DEG 27KT 3496 8556 3483 8564
3474 8575The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:40 AM EDT | Special Weather Statement | FFC | Catoosa, Dade | 35 min |
| Oct 6, 11:31 AM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Oct 6, 3:23 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Oct 6, 3:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Oct 6, 4:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| Oct 6, 6:26 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| Oct 6, 7:38 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Oct 6, 7:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Oct 6, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.